MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505000
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Abscess (1690); Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Anxiety (2328); Depression (2361); Dysuria (2684); Dyspareunia (4505); Insufficient Information (4580)
Date of Event 11/30/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of november 30, 2010, was chosen as a best estimate based on the date of the mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2330- pain e1906 - infection e1301 - dysuria e2326 - inflammation e1405 - dyspareunia.The following imdrf impact code capture the reportable event of: f1905 - revision.F1202 - disability.
 
Event or Problem Description
F2it was reported to boston scientific corporation that a pinnacle pelvic floor repair kit was implanted into the patient during a procedure performed on (b)(6) 2010, for the treatment of pelvic organ prolapse.It was noted that during the same procedure, an obtryx sling was placed, and a partial hysterectomy was also performed.It was noted that leading to the procedure, the patient had been diagnosed with pelvic pain, third-degree cystocele, rectocele, uterine prolapse, stress urinary incontinence, and endometriosis.Intra-abdominal adhesions were noted and lysed during the surgery.In or around 2014, the patient started having severe pelvic pain.The patient was thought to be incorrectly diagnosed with endometriosis causing the severe pain to become chronic.In or around 2016, the patient underwent an oophorectomy attempting to resolve her symptoms; however, no improvement was noted; this caused her severe depression and anxiety.The patient alleged that the chronic pain was dismissed.On (b)(6) 2018, the patient was diagnosed with dyspareunia, pelvic pain, and vaginal bleeding.She underwent laparoscopic bilateral salpingo-oophorectomy and bilateral anterior vaginal wall mesh arm excision.During the procedure, upon inspection of the pelvic cavity, the uterus was absent, and brown staining was noted along the pelvic sidewalls, consistent with endometriosis.Both ovaries and fallopian tubes were resected and retrieved individually through the left lower quadrant port.For the vaginal portion, banding was visualized from the anterior vaginal wall mesh.Incisions were made over the lateral portions of the banding near the vaginal cuff, and approximately 2 cm of mesh arms were dissected and excised bilaterally using metzenbaum scissors.The resulting defects were closed.No active bleeding was observed at the completion of the procedure.In or around (b)(6) or (b)(6) 2022, the patient went to a clinic to determine the cause of her pain.During the visit, the patient learned the mesh was causing substantial inflammation and had caused an infected abscess in her pelvic region.On (b)(6) 2022, the patient was diagnosed with endometriosis and mesh erosion.She underwent a surgical procedure to excise the mesh.During the procedure, the fascia was incised at the midline and the peritoneum entered sharply.A hassan trocar was inserted, and direct visualization confirmed no visceral or vascular injury.Pelvic survey revealed an absent uterus, visible mesh along the anterior vaginal wall, and two areas of superficial endometriosis on the right sigmoid colon.The areas of endometriosis were tented and excised using monopolar scissors with care to avoid injury to the sigmoid colon.A vaginal probe was inserted, and examination under anesthesia revealed tension along the left pararectal space medial to the uterosacral ligament, suggestive of a mesh arm.The rectovaginal space was widely opened, exposing the posterior vaginal wall and mesh along the vaginal apex.Dissection was carried out to free the mesh from the posterior vagina, extending laterally on the left side where a mesh arm was identified and traced to the lateral spaces.An adjacent inclusion cyst with purulent content was noted.Tension was applied, and the left mesh arm was transected as far laterally as possible.The right mesh arm was not clearly visualized, though tension in the area was released.Careful dissection was performed to separate the mesh from the underlying sigmoid and rectum, avoiding bowel injury.The distal border of the mesh was identified and transected.A posterior vaginotomy occurred during dissection and was repaired at the conclusion of the procedure.Attention was then directed to the anterior compartment.The bladder was filled to identify the bladder edge, and the anterior vaginal mesh was visualized.The vesicovaginal plane was dissected to the bladder neck, and the lateral borders of the mesh were identified and released.No residual mesh was observed along the anterior vaginal wall except for the suburethral portion, which was removed.An anterior vaginotomy was also noted and closed prior to completion.No injury to the bladder, bowel, or ureters was identified.Cystoscopy confirmed normal findings.All instruments were removed, the midline fascia was closed, and skin incisions were sutured with dressings applied.The patient was then transferred to the post-anesthesia care unit (pacu) in stable condition.On (b)(6) 2024, the patient was diagnosed with chronic pelvic pain, myofascial pain, and mesh erosion.She underwent mesh excision.During the procedure, inspection revealed a small tuft of vaginal mesh along the anterolateral portion of the upper third of the vagina.Examination under anesthesia identified a nodular area at this site corresponding to the patient's reported tender point.A vaginal incision was made over the area, and the nodule within the fibromuscular layer was excised along with the associated mesh.A small entry into the peritoneal cavity was noted without evidence of injury and was closed with vicryl suture.The epithelial defect was also closed using vicryl.A bilateral pudendal nerve block was then performed with a total of 20 cc of exparel, injecting 10 cc into each sacrospinous ligament.Subsequently, 300 units of botox diluted in 20 cc of saline were administered into the bilateral obturator internus and levator ani muscles, distributed over eight injection sites.Excellent hemostasis was achieved with direct pressure.The procedure was completed without complication.The patient alleged to continue suffering severe pain and emotional distress as a result of the experience.It was indicated that the patient underwent pelvic floor physical therapy, lidocaine trigger point injections, botox injections, valium suppositories, and other therapies to address the ongoing pain.Through all of this, the patient noted difficulty doing her daily work activities, forcing her to take a medical leave of absence.The patient alleged not being able to sit or stand for long periods and not being able to sleep through the pain.The patient indicated the pain could be strong enough to cause vomit.Additionally, the patient noted overwhelming pain with sex and using the restroom.The experience and its effects on her health have also caused severe anxiety and depression.The patient noted a negative impact to her marriage and family life.Additionally, the patient indicated unnecessary expense, embarrassment, disfigurement, and harm.It was alleged that the patient may need to undergo additional surgery in the future and may continue to suffer significant pain, debilitating injuries, serious bodily injury, mental and physical pain and suffering, unnecessary medical expense for medical care, treatment, and therapies long into the future.Note: this manufacturer report pertains to the second of two devices implanted in the same procedure.

Brand Name
OBTRYX SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23605896
Report Number2124215-2025-84818
Device Sequence Number9258858
Product Code OTN
UDI-Device Identifier08714729718987
UDI-Public(01)08714729718987(17)130930(10)1ML0090703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model NumberM0068505000
Device Catalogue NumberM0068505000
Device Lot Number1ML0090703
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/20/2025
Date Device Manufactured09/28/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age33 YR
Patient SexFemale